Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 29, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 5, 2025, 4:59 PM CDT for Bailey County, Cochran County, Texas. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2025, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 5, 2025, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Bailey County, TX, Cochran County, TX
The radar
The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:14 PM CDT | TORNADO | 13 N Bledsoe, TX | Several brief tornado touchdowns reported just to the east of the state line. |
| Jun 5, 5:31 PM CDT | TORNADO | 7 Wnw Morton, TX | |
| Jun 5, 5:33 PM CDT | HAIL 3.1 | 8 Wsw Enochs, TX | Observed by the ICECHIP project. |
| Jun 5, 5:35 PM CDT | TSTM WND DMG | 5 Nw Morton, TX | Swath of power poles that were snapped, likely associated with the passage of a tornado. Damage about a half mile wide or maybe a little bit more. Time of damage is estimated. |
| Jun 5, 5:35 PM CDT | HAIL 2.9 | 9 Wsw Enochs, TX | Observed by the ICECHIP project. |
| Jun 5, 5:35 PM CDT | HAIL 3 | 8 W Enochs, TX | Report from mPING: Tea Cup (3.00 in.). |
| Jun 5, 5:35 PM CDT | TORNADO | 5 Nw Morton, TX | Multiple reports of a large wedge tornado ongoing northwest of Morton. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:18 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2228 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.3
The text
As transmitted.
050
WFUS54 KLUB 052159
TORLUB
TXC017-079-052245-
/O.NEW.KLUB.TO.W.0029.250605T2159Z-250605T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
459 PM CDT Thu Jun 5 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southwestern Bailey County in northwestern Texas...
Northwestern Cochran County in northwestern Texas...
* Until 545 PM CDT.
* At 459 PM CDT, a confirmed tornado was located near Lingo, or 19
miles west of Morton, moving east at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Maple around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3384 10305 3386 10279 3367 10280 3370 10305
TIME...MOT...LOC 2159Z 271DEG 19KT 3382 10307
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
265 follow-up statements
388
WWUS54 KLUB 052207
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
507 PM CDT Thu Jun 5 2025
TXC017-079-052245-
/O.CON.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
507 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN BAILEY AND NORTHWESTERN COCHRAN COUNTIES...
At 507 PM CDT, a confirmed tornado was located 5 miles east of Lingo,
or 16 miles northwest of Morton, moving east at 20 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Maple around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3384 10305 3386 10279 3367 10280 3370 10305
TIME...MOT...LOC 2207Z 271DEG 19KT 3382 10302
TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN
$$
26485
WWUS54 KLUB 052213
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
513 PM CDT Thu Jun 5 2025
TXC017-079-052245-
/O.CON.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
513 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN BAILEY AND NORTHWESTERN COCHRAN COUNTIES...
At 513 PM CDT, a confirmed tornado was located 4 miles southwest of
Maple, or 12 miles northwest of Morton, moving east at 20 mph.
HAZARD...Damaging tornado and three inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Maple around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3384 10305 3386 10279 3367 10280 3377 10305
TIME...MOT...LOC 2213Z 290DEG 19KT 3381 10296
TORNADO...OBSERVED
MAX HAIL SIZE...3.00 IN
$$
26865
WWUS54 KLUB 052222 CCA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
522 PM CDT Thu Jun 5 2025
TXC017-079-052300-
/O.COR.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
522 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHWESTERN BAILEY AND NORTHWESTERN COCHRAN COUNTIES...
At 522 PM CDT, a confirmed tornado was located over Maple, or 10
miles northwest of Morton, moving east at 20 mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Maple around 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3384 10305 3386 10279 3367 10280 3377 10305
TIME...MOT...LOC 2213Z 286DEG 19KT 3381 10296
TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN
$$
26610
WWUS54 KLUB 052230
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
530 PM CDT Thu Jun 5 2025
TXC017-079-052245-
/O.CON.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
530 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH
CENTRAL BAILEY AND NORTHWESTERN COCHRAN COUNTIES...
At 529 PM CDT, a confirmed tornado was located 4 miles southeast of
Maple, or 7 miles northwest of Morton, moving east at 20 mph.
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Bailey and northwestern Cochran Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3384 10294 3386 10279 3367 10280 3374 10298
TIME...MOT...LOC 2229Z 284DEG 18KT 3379 10287
TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN
$$
26679
WWUS54 KLUB 052233 CCA
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
533 PM CDT Thu Jun 5 2025
TXC017-079-052245-
/O.COR.KLUB.TO.W.0029.000000T0000Z-250605T2245Z/
Bailey TX-Cochran TX-
533 PM CDT Thu Jun 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH
CENTRAL BAILEY AND NORTHWESTERN COCHRAN COUNTIES...
At 532 PM CDT, a confirmed large and extremely dangerous tornado was
located 4 miles southeast of Maple, or 7 miles northwest of Morton,
moving east at 20 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
south central Bailey and northwestern Cochran Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3384 10294 3386 10279 3367 10280 3374 10298
TIME...MOT...LOC 2230Z 284DEG 18KT 3379 10287
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 1:29 PM CDT, 3 hours 30 minutes earlier. Its key messages:
- Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
- Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 1:29 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 129 PM CDT Thu Jun 5 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes. - Severe thunderstorm chances remain forecast each afternoon from Friday through early next week. && .SHORT TERM... (This evening through Friday) Issued at 121 PM CDT Thu Jun 5 2025 Skies will continue to clear through the afternoon and a potential significant severe weather setup will commence. Uncertainty still exists with regards to exact timing, particularly as models have performed poorly this morning. Nonetheless, a warm front continues to lift northward near the I-20 corridor and a LLJ will gradually develop over our area through the day. Moisture parameters remain impressive, with dewpoints climbing into the upper 60s and average PWATs around 1.75". Perhaps most notable is the pronounced low-level veering indicated on many of the forecast soundings. This would suggest the potential for spinning supercells and hence tornadoes. Large hail, damaging winds, and heavy rain are all in play as well. While storm placement will depend on where the boundary sets up, the most likely scenario at this time are for storms to develop along near the TX/NM border and generally track eastward through the evening. Convective activity will begin to diminish after sunset with overcast skies persisting overnight due to lingering moisture. An upper wave will track across the area Friday afternoon/evening. Combined with moist low-level SE flow, storms are again expected to develop. While severe parameters are generally not as high as today, a strong potential still exists for similar hazards. && .LONG TERM... (Friday night through next Wednesday) Issued at 121 PM CDT Thu Jun 5 2025 Not much has changed with the long term forecast. The upper high to our south will amplify and flatten east to west Saturday. This will keep zonal upper flow through much of the weekend. The upper high will then retrograde until it is over the eastern Pacific early next week. Models had originally developed a blocking pattern with the upper high with an upper trough currently across the Pacific Northwest, but they have abandoned this outcome for the time being. Northwesterly upper flow will take hold Sunday into at least late Tuesday as the upper high moves westward and an upper trough associated with an upper low over the Great Lakes amplifies. This will allow for daily afternoon storm chances. While severe storms will be possible each afternoon, the largest threat will be damaging wind and heavy rainfall. && .AVIATION... (18Z TAFS) Issued at 1154 AM CDT Thu Jun 5 2025 LIFR/IFR conditions may persist at all sites for the next couple of hours before partial clearing. Severe thunderstorms are possible at all sites though this evening, though should occur slightly later at KCDS. Once storms clear, lingering moisture will bring lower CIGs, with a slightly higher chance at KLBB and KPVW. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....51 AVIATION...19
Hazardous weather outlook, Jun 5, 1:23 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 123 PM CDT Thu Jun 5 2025 TXZ021>044-061830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 123 PM CDT Thu Jun 5 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A Tornado Watch is in effect through 10 PM CDT for the South Plains, Rolling Plains, and far southern Texas Panhandle. Severe thunderstorms are forecast to develop across portions of the Caprock and Rolling Plains this afternoon and evening. Storms will be capable of producing extremely large hail in excess of baseball size, damaging wind gusts up to 80 mph, and tornadoes, some possibly strong. Storms will also produce torrential rainfall, resulting in the potential for localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Severe thunderstorm chances return each afternoon and evening Friday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:23 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 67 min |
| Jun 5, 12:24 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 66 min |
| Jun 5, 1:32 AM CDT | Special Weather Statement | LUB | Hall | 28 min |
| Jun 5, 1:59 AM CDT | Special Weather Statement | LUB | Childress, Hall | 46 min |
| Jun 5, 2:50 AM CDT | Special Weather Statement | LUB | Childress | 40 min |
| Jun 5, 3:59 AM CDT | Special Weather Statement | LUB | Crosby | 46 min |
| Jun 5, 5:10 AM CDT | Special Weather Statement | LUB | King | 50 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 57 min |
| Jun 5, 5:38 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 52 min |
| Jun 5, 5:41 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 64 min |
| Jun 5, 5:42 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| Jun 5, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 67 min |
| Jun 5, 6:27 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 33 min |
| Jun 5, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 61 min |
| Jun 5, 6:54 PM CDT | Tornado Warning | LUB | Hockley, Lubbock | 51 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.